MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE

ABBOTT VASCULAR INC. ESPRIT¿; SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE
Model Number 1203375-38
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a tibial artery.During advancement of the 3.75x38mm esprit btk resorbable scaffold delivery system (sds) over a 0.014 non-abbott guide wire, difficulty was noted due to anatomy.The sds was removed and reinserted into the patient when the scaffold dislodged inside the patient prior to deployment.A portion of the scaffold was simply withdrawn, and the remaining portion of the scaffold was stented against the target lesion with a non-abbott stent.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported shaft separation was confirmed.The reported scaffold separation could not be confirmed as the scaffold was not returned.The reported failure to advance could not be replicated in a testing environment as it was related to operational context of the procedure.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported that the stent delivery system (sds) was removed and reinserted into the patient when the scaffold dislodged inside the patient prior to deployment.It should be noted that the esprit btk everolimus eluting resorbable scaffold system instruction for use (ifu) states: an unexpanded scaffold may be retracted into the introducer sheath one time only.Movement in and out through the distal end of the introducer sheath should not be performed, as the scaffold may be damaged or dislodged during retraction back into the introducer sheath.In this case, it is unknown if the ifu deviation related to re-insertion contributed to the reported event.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure as it was reported that the device met resistance during advancement due to the patient¿s anatomy causing the reported failure to advance.The dislodged portion of the scaffold that remained was stented against the target lesion with a non-abbott stent.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Returned device analsysis found that the separated portion including the balloon and the scaffold separation was not returned.\ \ follow up information reported that the scaffold dislodged from the balloon prior to the separation.The portion of the scaffold that was simply withdrawn was still attached to the balloon.Shaft separation also occurred during the procedure, and the distal portion of the shaft was simply withdrawn.No additional information was provided.

Brand Name
ESPRIT¿
Common Device Name
SCAFFOLD,INFRAPOPLITEAL,ABSORBABLE
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key25223007
Report Number2024168-2026-02061
Device Sequence Number15905200
Product Code NXW
UDI-Device Identifier08717648357176
UDI-Public(01)08717648357176(11)260128(17)280127(10)6012861
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P230036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1203375-38
Device Catalogue Number1203375-38
Device Lot Number6012861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2026
Supplement Date Received by Manufacturer06/29/2026
Initial Report FDA Received Date05/19/2026
Supplement Report FDA Received Date07/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown